MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48296
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device will not be returned because it was disposed of, but another device from customer stock with the same lot # will be returned for investigation.(b)(6).Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a flexible ureteroscopy, the assisting nurse found that the handle of the ngage nitinol stone extractor did not actuate the basket.They were not able to close the basket before inserting it into the flexible ureteroscope.It is unknown how the procedure was completed.The affected device was disposed of by the customer.No adverse effects to the patient were reported due to this occurrence.Additional information has been requested and a follow-up will be submitted when/if that information is received.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted that it was returned in unopened packaging, with the handle and basket formation both in the open position.The mlla (male luer lock adapter) and collet knob were tight.The polyethylene terephthalate tubing (pett) measured 3.5 cm.No damage or kinks were found on the basket sheath.Functional testing noted the handle actuates the basket to both the open and closed positions.A review of the device history record found no non-conformances.Because there were no non-conformances, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows one other complaint associated with the complaint device lot.This other complaint was unrelated to this failure mode.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was not retuned, but another device from the same lot was returned.Analysis of that device found no issues.The cause for the failure of the basket to close could not be determined without the complaint device returned.All devices are inspected for damage and functionality during quality control checks before packaging.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 01oct2019: the procedure was completed by using another ngage nitinol stone extractor.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9136444
Report Number1820334-2019-02462
Device Sequence Number19469731
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)220712(10)9876318
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2022
Device Model NumberG48296
Device Catalogue NumberNGE-022115-MB
Device Lot Number9876318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1